MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533103
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during surgery the nail did not align with the jig and as a result the screws kept missing the nail.These were used as per the optech and standard procedure.Surgery successful as they used an alternative system (asnis, etc.) to facilitate the correct insertion of the screw.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3.The reported event could not be confirmed, since the device was not returned and no additional information was available.However, few questions were received which were analyzed and described as below, 1.It is possible that in this case, a young man with good bone quality and muscular thighs was putting too much strain on the targeting device.- definitely.This is possible in good bone quality, but also in a narrow bone marrow within the shaft region, which can make the nail deviate from the orientation of the targeting device.2.Is it possible that the screw holding the nail and jig together could have come loose while tapping the nail in? maybe but i tightened it myself which is usually more than enough.I can get to 170 psi with my right-hand grip strength - that is not likely to be the cause of the problem, the way-grip strength is not helpful in solving this kind of event.It is crucial, that the placement of the nail and the insertion of the guide wire should be performed with almost no force to prevent it from deviating.The drilling should be performed with sharp (!) drills and without the need to use grip strengths or physical effort.3.Is it possible that the removable locking part does not rigidly hold the guide sleeves in place? does the carbon fiber jig need to be stiffer? - the fiber jig is very stiff.In contrast, the titanium allows some movement and consecutively a deviation from the axis.4.Does the sleeve need inferior spikes to prevent superior deflection and anterior and posterior spikes to prevent ap deflection? - intent of the question is not completely clear but as far as understanding the problem it is more likely related to the nail instead of the sleeve.5.Would having a single double-lumen sleeve prevent deflection as each sleeve was deflecting independently of each other? once the wires are in, can a single double lumen sleeve be replaced with separate single lumen sleeves as we have now? - usually, this is not identified as being a general problem.6.Having placed the guide wired centrally in the femoral head on the lateral films, i proceeded to remove one wire, drill, insert the screw and then do the same for the upper screw as you op tech suggests.It was shocking to see both screws sited posteriorly in the head afterwards.This has never happened before on any device that i have used.It is possible that the same deflection may have occurred posteriorly with the drill? - yes, it is possible that the same deflection may have occurred posteriorly with the drill.The elder generation of drill allow for some deflection due to some flexibility in very dense bone or as the result of a user problem.7.Is it therefore possible to allow us a have an inner sleeve that allows a cannulated drill that runs over the wire (i.E.Leaving the wire in the correct position) to as to prevent deflection of the drill as well? - the intent of the question is not clear, but if inserted without too much force and without pushing the targeter and if the drill is sharp, no deflection should occur.A cannulated drill is not foreseen in the operative technique in my opinion-is not necessary as the orientation is controlled when the drill is passing through the nail.[original statements] a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17807808
Report Number0009610622-2023-00335
Device Sequence Number6953723
Product Code HSB
UDI-Device Identifier07613327338652
UDI-Public07613327338652
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23533103
Device Lot NumberKP431228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown